MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP HANDLE ADAPT. 28MM TRIAL INSERT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP HANDLE ADAPT. 28MM TRIAL INSERT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75000650
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a thr surgery, a polarcup handle adapt.28 mm trial insert broke outside the patient and no pieces fell inside.Surgery was resumed, without any delay, with a back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: ¿it was reported that, during a thr surgery, a polarcup handle adapt.28mm trial insert broke outside the patient and no pieces fell inside.Surgery was resumed, without any delay, with a back-up device.Patient was not injured as consequence of this problem.The complaint devices, used in treatment, were not returned for investigation hence the reported issue could not be confirmed.A complaint history review was performed.The production documentation could not be reviewed since the lot number was not provided.A relationship between the reported event and the device cannot be confirmed.Based on the performed investigations and the available information, the reported failure mode could not be confirmed, and it is not possible to investigate whether the reported device met manufacturing specifications upon release for distribution.No probable cause can be determined.Normal wear and tear through repeated use is known to contribute to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.No further actions are deemed necessary.Should additional information become available, the investigation will be reassessed.This version of the device will be monitored for similar issues.This investigation is considered closed.¿.

Brand Name
POLARCUP HANDLE ADAPT. 28MM TRIAL INSERT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key12509644
Report Number9613369-2021-00368
Device Sequence Number3255546
Product Code LXH
UDI-Device Identifier07611996116649
UDI-Public07611996116649
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75000650
Device Catalogue Number75000650
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1